Texas, 2005

Damaging Wind in Texas, May 28, 2005

May 28, 2005 · NWS SJT · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at May 28, 1:21 PM CST, 6 hours 54 minutes earlier.

Area forecast discussion, May 28, 1:21 PM CST, 6 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
221 PM CDT SAT MAY 28 2005

.SHORT TERM...
MCV FROM STORMS LAST NIGHT IS NOW SITTING TO THE WEST OF MIDLAND
AND DRIFTING SLOWLY EAST THIS AFTERNOON. SHORTWAVE TROUGH STILL
NEARLY STATIONARY OVER NORTHERN MEXICO WITH SHEAR ZONE EXTENDING
NORTHEASTWARD INTO WEST TEXAS. THIS AND CLEARING SKIES OVER
SOUTHWEST TEXAS HAS RESULTED IN ANOTHER ROUND OF THUNDERSTORMS
THIS AFTERNOON CURRENTLY LOCATED FROM MIDLAND TO MARATHON.
EXPECT THESE STORMS TO CONTINUE TO MOVE EASTWARD THIS
AFTERNOON AND SHOULD MOVE INTO OUR FORECAST AREA INTO THIS EVENING.
BETTER INSTABILITY IS TO THE SOUTHWEST WHERE MORE SUNSHINE HAS
GOTTEN THROUGH THE CLOUDS...BUT THINK STORMS WILL STILL HOLD
TOGETHER THROUGH OUR AREA.  SEVERE THREAT LOOKS LIMITED...BUT
FLOODING A GOOD POSSIBILITY AS MANY AREAS OVER OUR SOUTHERN
COUNTIES SAW 3 TO 4 INCHES OF RAIN LAST NIGHT.  HAVE CONTINUED THE
FLASH FLOOD WATCH FOR TONIGHT.

.LONG TERM...
WILL CONTINUE WITH GOOD CHANCE OF RAIN THROUGH THE REST OF THE
HOLIDAY WEEKEND AS A POTENTIAL DRYLINE SETS UP SUNDAY OVER FAR
WEST TEXAS. STORMS WILL LIKELY FIRE AGAIN TO THE WEST TOMORROW
AFTERNOON AND MOVE EASTWARD INTO THE AREA DURING THE EVENING.
THUNDERSTORMS POSSIBLE AGAIN ON MONDAY AS A COLD FRONT MOVES
INTO THE NORTHERN COUNTIES BY MONDAY AFTERNOON.  A LITTLE MORE
HEATING EXPECTED ON MONDAY...SO MORE INSTABILITY AND BETTER
SHEAR MAY RESULT IN SEVERE STORMS AS WELL. HAVE GONE HIGHER
THAN GFS ON PRECIP CHANCES FOR MONDAY...BUT WILL HAVE TO WATCH
THE TIMING OF THE FRONT.  THE NEXT WAVE COMES IN TUESDAY
NIGHT/WEDNSDAY..AND BY THE END OF THE WEEK...A CLOSED LOW
DEVELOPS OVER NORTHERN MEXICO AND MOVES ACROSS WEST TEXAS SATURDAY AND
SUNDAY...CONTINUING OUR CHANCE OF RAIN.  IN OTHER WORDS...RAIN
CHANCES CONTINUE THROUGH THE EXTENDED FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE      65  82  66  82 /  50  40  40  40
SAN ANGELO   66  84  67  85 /  60  30  40  40
JUNCTION     67  85  68  89 /  50  40  50  40

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH IN EFFECT FROM 4 AM SATURDAY UNTIL 5 AM CDT
      SUNDAY FOR THE FOLLOWING ZONES...BROWN...CALLAHAN...COKE...
      COLEMAN...CONCHO...CROCKETT...FISHER...HASKELL...IRION...
      JONES...KIMBLE...MASON...MCCULLOCH...MENARD...NOLAN...
      RUNNELS...SAN SABA...SCHLEICHER...SHACKELFORD...STERLING...
      SUTTON...TAYLOR...THROCKMORTON...AND TOM GREEN.

&&

08/99
Hazardous weather outlook, May 28, 1:30 PM CST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
230 PM CDT SAT MAY 28 2005

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-291823-
BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-
JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-
SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN-
230 PM CDT SAT MAY 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...TONIGHT
A MOIST UNSTABLE AIR MASS REMAINS OVER WEST CENTRAL TEXAS.
THUNDERSTORMS DEVELOPING FROM MIDLAND TO FORT STOCKTON THIS
AFTERNOON...MAY MOVE EAST INTO WEST CENTRAL TEXAS OVERNIGHT. THE
MAIN THREAT FROM THE STORMS WILL BE HEAVY RAINFALL AMOUNTS OF 1 TO
3 INCHES AND FLASH FLOODING. WITH AREAS SOUTH OF A BIG LAKE...SAN
ANGELO...BROWNWOOD LINE HAVING RECEIVED 2 TO 4 INCHES...ADDITIONAL
RAIN WILL QUICKLY RUN OFF AND CAUSE FLASH FLOODING. AN ISOLATED
STORM OR TWO MAY ALSO BECOME SEVERE WITH LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY
A MOIST UNSTABLE AIR MASS WILL REMAIN OVER WEST CENTRAL TEXAS INTO
MUCH OF NEXT WEEK. WEAK UPPER DISTURBANCES AND A WEAK COLD FRONT ON
MONDAY AND TUESDAY WILL BE A FOCUS FOR ADDITIONAL THUNDERSTORM
DEVELOPMENT. THE MAIN THREAT FROM THESE STORMS WILL BE HEAVY
RAINFALL AND POTENTIAL FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, May 28, 5:36 PM CST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
636 PM CDT SAT MAY 28 2005

TXZ065-066-072-073-139-290030-

COKE TX-COLEMAN TX-CONCHO TX-RUNNELS TX-TOM GREEN TX-
636 PM CDT SAT MAY 28 2005

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 730 PM CDT FOR COKE...
RUNNELS...COLEMAN...TOM GREEN AND CONCHO COUNTIES...

AT 630 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 6
MILES WEST OF BRONTE TO 5 MILES SOUTH OF MAVERICK TO 4 MILES
SOUTHEAST OF MILES...MOVING EAST AT 40 MPH. STRONG THUNDERSTORMS
WILL BE NEAR...NORTON AT 645 PM CDT...BALLINGER AT 650 PM CDT...
HATCHEL AT 655 PM CDT...WINTERS...BENOIT AT 705 PM CDT...
TALPA...CREWS AT 715 PM CDT...GLEN COVE AT 725 PM CDT...

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS LINE OF
STORMS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY
AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE
ISSUED.
Special weather statement, May 28, 5:58 PM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
658 PM CDT SAT MAY 28 2005

TXZ154-168-290100-

MCCULLOCH TX-MENARD TX-
658 PM CDT SAT MAY 28 2005

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT FOR MCCULLOCH
AND MENARD COUNTIES...

AT 655 PM CDT...A LINE OF STRONG THUNDERSTORM WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR 13 MILES WEST OF
MENARD...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORM WILL BE
NEAR...  MENARD AT 725 PM CDT...  HEXT AT 755 PM CDT...

OTHER STRONG THUNDERSTORMS STRETCHED ACROSS U.S. HIGHWAY 190
FROM EAST TO WEST ACROSS MENARD COUNTY.

SMALL HAIL NEAR 3/4 INCH IN DIAMETER...AND WIND GUSTS TO 55 MPH ARE
LIKELY WITH THIS STORM. RESIDENTS ARE ENCOURAGED TO MONITOR THE
SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD
A WARNING BE ISSUED.
Special weather statement, May 28, 6:06 PM CST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
706 PM CDT SAT MAY 28 2005

TXZ066-073-113-114-127-128-139-154-290100-

CALLAHAN TX-COLEMAN TX-CONCHO TX-JONES TX-MCCULLOCH TX-RUNNELS
TX-SHACKELFORD TX-TAYLOR TX-
706 PM CDT SAT MAY 28 2005

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT FOR
SHACKELFORD...JONES...TAYLOR...CALLAHAN...RUNNELS...COLEMAN...CONCHO
AND MCCULLOCH COUNTIES...

AT 701 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM
10 MILES SOUTH OF ANSON TO 3 MILES WEST OF ABILENE TO 7 MILES
SOUTHEAST OF BALLINGER TO 19 MILES SOUTH OF PAINT ROCK...MOVING EAST
AT 25 MPH. STRONG THUNDERSTORMS WILL BE NEAR... ABILENE AT 715 PM
CDT...  TALPA AT 720 PM CDT...  IVIE RESERVOIR NEAR CONCHO PARK
MARINA...DUDLEY AT 725 PM CDT... NOVICE...HAMBY AT 730 PM CDT...

SMALL HAIL TO ALMOST 3/4 INCH IN DIAMETER...AND WIND GUSTS TO 50 MPH
ARE LIKELY WITH THIS STORM. RESIDENTS ARE ENCOURAGED TO MONITOR THE
SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD
A WARNING BE ISSUED.
Special weather statement, May 28, 6:50 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
750 PM CDT SAT MAY 28 2005

TXZ139-140-154-155-290145-

BROWN TX-COLEMAN TX-MCCULLOCH TX-SAN SABA TX-
750 PM CDT SAT MAY 28 2005

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT FOR
COLEMAN...BROWN...MCCULLOCH AND SAN SABA COUNTIES...

AT 746 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM
5 MILES NORTHWEST OF COLEMAN TO 8 MILES NORTHWEST OF BRADY...MOVING
EAST AT 20 MPH. STRONG THUNDERSTORMS WILL BE NEAR...  ROCKWOOD AT
755 PM CDT...  SANTA ANNA AT 805 PM CDT... ROCHELLE AT 815 PM
CDT...  PLACID AT 820 PM CDT... WINCHELL AT 825 PM CDT...
BROOKESMITH...BANGS AT 830 PM CDT...

SMALL HAIL AND WIND GUSTS TO 55 MPH ARE LIKELY WITH THIS STORM.
RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE
PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, May 28, 7:06 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
806 PM CDT SAT MAY 28 2005

TXZ154-168-170-290130-

MASON TX-MCCULLOCH TX-MENARD TX-
806 PM CDT SAT MAY 28 2005

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CDT FOR
MCCULLOCH...MENARD AND MASON COUNTIES...

AT 801 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 7
MILES NORTHWEST OF BRADY TO 14 MILES WEST OF MASON...MOVING EAST AT
25 MPH. THESE STRONG THUNDERSTORMS WILL AFFECT BRADY AROUND 820
PM...AND NORTHERN MASON COUNTY THROUGH 830 PM.

SMALL HAIL AND WIND GUSTS TO 55 MPH ARE LIKELY WITH THIS STORM.
RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE
PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, May 28, 7:54 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
854 PM CDT SAT MAY 28 2005

TXZ140-155-290300-

BROWN TX-SAN SABA TX-
854 PM CDT SAT MAY 28 2005

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 PM CDT FOR BROWN
AND SAN SABA COUNTIES...

AT 851 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS INDICATED BY
NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 40
MILES NORTH OF SAN SABA TO 8 MILES NORTHWEST OF SAN SABA...MOVING
EAST AT 20 MPH. STRONG THUNDERSTORMS WILL IMPACT
ZEPHYR...BLANKET...SPRING CREEK...AND SAN SABA THROUGH 915 PM CDT.

SMALL HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE
PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, San Saba

When
May 28, 8:15 PM CST
Where
San Saba County, Cherokee
Measured
52 kt (60 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
30.983, -98.700

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450152.